MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POURCHEZ RETRO & SAFE TRAC COMBO KIT, TIP TO CUFF 35CM; CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS POURCHEZ RETRO & SAFE TRAC COMBO KIT, TIP TO CUFF 35CM; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number RS35SH40
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
Per sales rep, the facility reported the patient came to the center with the cuff exposed.The catheter was removed and replaced.The facility stated they were concerned the cuff had moved.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the cuff was exposed was inconclusive due to the nature of the complaint and the condition of the complaint sample.One pourchez retro catheter was returned for investigation.Evidence of use was observed on the catheter.Residue was observed on the connectors and extension legs.The catheter was received in two segments.The proximal catheter segment extended 4.6cm from the distal end of the cuff.The overall length of the distal catheter segment was 22.7cm.The adjoining ends of the catheter revealed a glossy and striated cross section, which is indicative of a cut made with a sharp instrument.Breaches were observed in the proximal end of the distal catheter segment.The adjoining surfaces of the breaches in the tubing also exhibited glossy and striated surfaces with sharp edges.The catheter was most likely cut after it was removed.The cuff was in the proper position and secured just distal to the tapered hub.Blood residue was observed within the fibers of the cuff.Minimal, if any, tissue ingrowth was observed within the exposed fibers.What caused the cuff to dislodge is unknown.Potential contributing factors of the catheter dislodgement include pulling on the catheter, patient factors associated with cuff in-growth, and securement technique.The ifu warns, ¿do not over-expand subcutaneous tissue during tunneling.Over expansion may delay/prevent cuff in-growth, and can increase bleeding.¿ no further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.
 
Event or Problem Description

Brand Name
POURCHEZ RETRO & SAFE TRAC COMBO KIT, TIP TO CUFF 35CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6784640
Report Number3006260740-2017-01270
Device Sequence Number13732222
Product Code MSD
UDI-Device Identifier00801741014093
UDI-Public(01)00801741014093
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K041559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRS35SH40
Device Catalogue NumberRS35SH40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2017
Event Location Hospital
Initial Date Received by Manufacturer 08/09/2017
Supplement Date Received by Manufacturer09/07/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1